Itching-help!

I've never done this before, so I hope I get it right 😀My husband is having FCR- first round this month, nearly ready for 2nd round. He had nausea and vomiting for a few days and has had severe conjunctivitis. The worst thing is he is covered in really itchy spots- hives/urticaria. He's had anti histamine and creams-we've been told it's a reaction to the drugs he's taking ( I don't know which,because there are so many,)

If anyone has experienced this I would love to be reassured...will this get worse with each round,how do we know what he's reacting to, and above all, please are there any ways of stopping the itching?

Many thanks 😔

14 Replies

oldestnewest
  • Might ask the doctor about a course of prednisone...

    ~chris

  • Many thanks😃

  • I had a severe drug reaction during FCR.

    It is difficult to say which drug and it could be the interaction between FCR and other drugs. If he has a temperature with the rash you must report this immediately as it could cause nuetropenic sepsis.

    I'm sorry to say in my experience it's a case of going along with it and in my case I totally skinned after two weeks of itching.

    I was able to leave some drugs off which helped a little but we still do not know which drugs reacted. I am finished with FCR now after only three sessions because of the side effects and have re-started all my normal medications without any side effects so this leads us to believe it was the interactions of the FCR with prescribed drugs for co-morbitities.

    Sorry it's not great news!

    Geoff

  • Thanks- it seems lots of people in similar situation. Best wishes.

  • I didn't suffer from hives during my FCR last year but I did sometime afterwards. In my case I take 1× 180mg Fexofenadine Hydrochloride antihistamine daily and this keeps it at bay. Maybe not much help to you but thought I would let you know just in case.

  • That's very kind. I guess it may be trial and error! Thanks.

  • Hi I had a severe side effects from allopurine and septrim (spelling is all wrong) . Saw a dermatology doctor who stopped them. The rash took its own course but was very painful and uncomfortable. Best wishes

  • Thanks for your answer and kind wishes.

  • My husband developed a severe allergic reaction to Allopurinol and possibly Septrin about 3 to 4 weeks after his first FCR treatment. We were told that it takes 3 to 4 weeks for the rash to appear. Both drugs were stopped and he has been prescribed a different antibiotic for subsequent treatments. You need to let the doctor treating you about the rash for them to determine the cause and modify the treatment accordingly.

  • Thank you for taking the time to answer. We will be speaking to the consultant on Tuesday, so we'll see what she says.

    Thank you. Best wishes to you.

  • Hello, keep positive with this. I too had a horrid (in some places) rash - we contacted our specialist nurse who told me to stop taking the Allopurinol and antibiotic (septrin?) I did and after a couple of days the rash stopped developing and receded completely after about ten days. To me it looked a bit liked chicken pox - but was not itchy everywhere and the spots were approx from the bottom of my ears level to about my belt line - a couple of inches below my navel.

    I was prescribed another antibiotic and have had no repeat rash. However I have now just got over a bout of shingles - very different, painful and brought me to the edge of my tolerance.

    I'm treated at the Luton & Dunstable Hospital (UK) and the chemo is run by Macmillan - they are wonderful - but at the earliest opportunity get in touch with someone.

    It's a tough journey we are on and they pump us full of heavy medication and we are all different - so speak to someone as soon as you can. And keep the faith they will help you.

    Best wishes

  • Thanks so much for that-it's just reassuring to hear others' experiences.

    Glad you were helped. We're seeing consultant on Tuesday, because it's end of round one and hopefully (do I really mean hopefully??) the beginning of round two for my husband. Sorry about the shingles 😕

    Thank you for taking time to reply 😊 and we wish you the very best of health!

  • I developed a rash after my second course of FCR, I itched from my chest down, I thought it was worse when I took the allopurinol, by my doctor disagreed, he stopped the Rituxan! So I only did two rounds of FCR the other four where just CR, but I am happy to say that that was 3 years ago, and I have been told I am in complete remission. My only side effects are tiredness and I have had lots of infections that have required one 10 day stay in hospital and many courses of antibiotics. I do regret the fact that the consultant would not try me on one more course of FCR without allopurinol just to see wether I could tolerate it. Good luck with the rest of your treatment.

  • Thank you for taking the time to reply. We'll see the consultant on Tuesday and see what she says. Good luck and best wishes.

You may also like...